Alert archive / Iowa / Tornado Warnings in 2007
Tornado Warning 54, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Sep 30, 2007, 7:03 PM CDT for Tama County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2007, 7:03 PM CDT (00:03 UTC)
- Expired
- Sep 30, 2007, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
County Tama County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDMX 010003
TORDMX
IAC171-010030-
/O.NEW.KDMX.TO.W.0054.071001T0003Z-071001T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 730 PM CDT.
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES SOUTH
OF TAMA...OR ABOUT 24 MILES WEST OF MARENGO...MOVING NORTHEAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DYSART.
LAW ENFORCEMENT REPORTED A TORNADO 1 MILE WEST OF MALCOM AT 651 PM
CDT.
THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.
LAT...LON 4188 9265 4230 9235 4230 9231 4229 9230
4190 9230 4186 9234 4187 9265
TIME...MOT...LOC 0003Z 212DEG 39KT 4185 9250
$$
SMALL1 follow-up statement
000
WWUS53 KDMX 010023
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
724 PM CDT SUN SEP 30 2007
IAC171-010034-
/O.EXP.KDMX.TO.W.0054.000000T0000Z-071001T0030Z/
TAMA IA-
724 PM CDT SUN SEP 30 2007
...THE TORNADO WARNING FOR EASTERN TAMA COUNTY EXPIRES AT 730 PM
CDT...
AT 720 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4188 9265 4230 9235 4230 9231 4229 9230
4190 9230 4186 9234 4187 9265
TIME...MOT...LOC 0024Z 214DEG 35KT 4201 9236
$$
SMALLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Sep 30, 2:25 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 30, 2:25 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 225 PM CDT SUN SEP 30 2007 .DISCUSSION... POTENT UPPER LEVEL SYSTEM SWINGING THROUGH THE REGION TODAY INTO THIS EVENING...WITH THE SFC LOW CURRENTLY ANALYZED NEAR EAST CENTRAL NEBRASKA. STILL ANTICIPATING DEVELOPING CONVECTION ACROSS THE CWA BY LATE THIS AFTERNOON INTO EARLY EVENING SITUATED ALONG A MERGING COLD FRONT/DRYLINE EXTENDING SOUTH OUT OF THE LOW INTO SE NEBRASKA AND ERN KANSAS. MOISTURE CONTINUES TO POOL AHEAD OF THE FRONT WITH LOWER TO MID 60S DEWPOINTS ADVECTING INTO WESTERN/CENTRAL IOWA. DAMAGING WIND POTENTIAL STILL POSES THE GREATEST SEVERE THREAT WITH THE ACTIVITY EXPECTED ACROSS IOWA DUE TO STRONG LOW LEVEL FLOW...AND GREATER THAN 60-70KT 0-6KM BULK SHEAR. DIRECTIONAL SHEAR STILL NOT THE BEST...BUT AS SFC LOW TRACKS THROUGH NORTHWEST IOWA...AREA NEAREST THE SFC LOW MAY SEE ENOUGH BACKING OF THE SURFACE WIND TO ENHANCE THE WIND PROFILE IN THE LOWEST LEVELS. OTHERWISE SYSTEM EXPECTED TO MAIN THUNDERSTORM THREAT TO BE EAST OF CWA BY MID EVENING...AS COLD FRONT QUICKLY SLIDES INTO EASTERN IOWA. STILL MAY SEE SOME LINGERING PRECIPITATION DUE TO SOME WRAP-AROUND SHOWERS THROUGH LATE EVENING. STRONG GUSTY WINDS ALSO NOTED IN DRY SLOT AREA ACROSS SE NE INTO ERN KS...AND WILL HAVE TO MONITOR FOR POSSIBILITY OF NON-CONVECTIVE ADVISORY CRITERIA WINDS ON THE BACKSIDE OF THIS SYSTEM. SFC HIGH PRESSURE THEN BRIEFLY BUILDS INTO THE CWA MONDAY...WITH RETURN FLOW SETTING UP ACROSS THE PLAINS AND IOWA INTO MONDAY NIGHT AHEAD OF THE NEXT SHORTWAVE EJECTING OUT OF THE CENTRAL/SOUTHERN ROCKIES. THIS SYSTEM NOT LOOKING AS DYNAMIC AS CURRENT SYSTEM...BUT STILL LOOKING STRONG ENOUGH FOR A GOOD SHOT OF PRECIPITATION. TIMING AND TRACK FROM THE LATEST MODEL RUNS SHOWING GOOD CONTINUITY WITH SOME WAA -TRW EXPECTED TO PUSH INTO THE WESTERN CWA LATE MONDAY NIGHT...THEN PUSHING THROUGH THE REMAINDER OF THE CWA TUESDAY. LATEST TIMING BRINGS FRONTAL BOUNDARY THROUGH MID MORNING TO MID AFTERNOON TIMEFRAME WHICH SHOULD LIMIT THE SEVERE/THUNDERSTORM POTENTIAL SOME. HOWEVER LOW LEVEL FLOW STILL FAIRLY STRONG WITH DECENT SHEAR SO CANNOT COMPLETELY RULE OUT SEVERE ACTIVITY ATTM. PROGRESSIVE UPPER LEVEL FLOW CONTINUES THROUGH THE REST OF THE WEEK INTO NEXT WEEKEND...WITH SFC HIGH PRESSURE BUILDING INTO THE AREA WEDNESDAY. MODELS INDICATING SLIGHTLY COOLER H85 TEMPS SINKING DOWN INTO THE AREA BEHIND THE SYSTEM TUESDAY SO DID LOWER TUESDAY NIGHT LOWS A FEW DEGREES. WAA PATTERN AHEAD OF SFC LOW PRESSURE ASSOCIATED WITH UPPER LEVEL TROUGH DIGGING INTO THE INTERMOUNTAIN WEST THURSDAY NIGHT INTO FRIDAY WILL BRING ANOTHER CHANCE FOR SOME SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BEST FRONTAL POSITION/LIFT SHOWING UP ACROSS THE AREA THURSDAY NIGHT...AND MAY PUSH NORTH OF THE AREA INTO FRIDAY. AS SFC BOUNDARY GETS HUNG UP ACROSS THE AREA INTO THE WEEKEND...BETTER CHANCES OF PRECIPITATION EXPECTED INTO SATURDAY AND SATURDAY NIGHT. UPPER RIDGING EXPECTED TO BUILD ACROSS THE AREA INTO SUNDAY. AS FOR TEMPERATURES...SEASONAL CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD...WITH H85 TEMPS HOVERING IN THE TEENS CELSIUS FOR THE MOST PART. && .AVIATION...30/18Z CLASSIC NEG TILT TROF AND DRY LINE FEAT MOVG INTO THE STATE AND TRIED TO TIME LINE OF SIG TSRA THRU THE TAFS. FOLLOWING FROPA, SHOULD SEE A PD OF A FEW HRS OF MVFR CIGS IN WNWLY FLOW WITH VFR CONDS SPRDG OVR SITES BY SNRS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS SEP 07 LONG TERM...ALBRECHT AVIATION...MS SEP 07
Hazardous weather outlook, Sep 30, 12:51 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1251 PM CDT SUN SEP 30 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-011030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1251 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL DEVELOP RAPIDLY TO THE WEST AND MOVE INTO WESTERN IOWA AFTER 200 PM. THE STORMS WILL ADVANCE EAST INTO CENTRAL IOWA BY THE LATE AFTERNOON AND TO THE EASTERN PART OF CENTRAL IOWA BY LATE AFTERNOON. THUNDERSTORMS WILL END FROM WEST TO EAST DURING THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS ARE LIKELY TO BE SEVERE THIS AFTERNOON OVER THE WEST HALF...AND INTO THE EVENING HOURS EAST OF INTERSTATE 35. SUPERCELL THUNDERSTORMS WILL LIKELY BE THE INITIAL MODE DURING THE EARLY TO MID AFTERNOON HOURS...WITH ALL TYPES OF SEVERE WEATHER POSSIBLE...INCLUDING ISOLATED TORNADOES. THE STORMS WILL FORM INTO A LINE RATHER QUICKLY. AFTER THE LINE BECOMES WELL ORGANIZED...THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL AGAIN AFFECT THE REGION ON TUESDAY AND SOME OF THOSE STORMS COULD BE SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THE EARLY EVENING...AND MAY BE NEEDED TUESDAY. MS SEP 07
In the hours before
Local storm report, Sep 30, 5:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 6 ENE ODEBOLT 42.36N 95.15W
09/30/2007 E1.00 INCH SAC IA TRAINED SPOTTER
&&
PODRAZIKLocal storm report, Sep 30, 6:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 4 W MELCHER-DALLAS 41.23N 93.32W
09/30/2007 MARION IA TRAINED SPOTTER
6 INCH DIAMETER TREE LIMBS DOWN WEST OF MELCHER-DALLAS.
&&
PODRAZIKLocal storm report, Sep 30, 6:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 S PLEASANTVILLE 41.36N 93.27W
09/30/2007 E1.00 INCH MARION IA EMERGENCY MNGR
&&
BFLocal storm report, Sep 30, 6:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 4 S SULLY 41.52N 92.85W
09/30/2007 JASPER IA LAW ENFORCEMENT
TORNADO TOUCHDOWN 4 MILES SOUTH OF SULLY. 7 TO 8 MILE
DAMAGE PATH REPORTED JUST SOUTH OF SULLY TO NORTH
LYNNVILLE.
&&
PODRAZIKLocal storm report, Sep 30, 6:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 5 SW LYNNVILLE 41.53N 92.85W
09/30/2007 JASPER IA TRAINED SPOTTER
REPORTED DAMAGE TO A HOME NEAR LYNVILLE. NEAR COUNTY LINE
ROAD AND HIGHWAY T33.
&&
BFLocal storm report, Sep 30, 6:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TORNADO 1 W MALCOM 41.71N 92.58W
09/30/2007 POWESHIEK IA LAW ENFORCEMENT
TORNADO REPORT ALONG INTERSTATE 80 AT MILE MARKER
190...REPORTED BY 4 SEPERATE PUBLIC CALLS TO POWESHIEK
SHERIFF.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:14 PM CDT | Tornado Warning | DMX | Poweshiek | 24 min |
| Sep 30, 7:33 PM CDT | Tornado Warning | DMX | Kossuth, Palo Alto | 27 min |
Nearby
Tornado Warnings in Iowa, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.